MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA280300
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the devices verified the lots met all pre-release specifications.Also was involved rlt281416/21129344 udi# (b)(4).The devices remain in the patient and are not available for analysis.Images were provided to gore for analysis.Only one time-point pre-implantation cta dated (b)(6) 2019 was available for evaluation.The right renal artery is the lowest renal.The aortic diameter just distal to the right renal appears to be 24.0mm.The aortic diameter about 8mm distal to the right renal appears to be 22.9mm.The aortic diameter 15mm distal to the right renal appears to be 30.8mm.There appears to be some thrombus within this 15mm of abdominal aorta.There appears to be about 11mm of diameters distal to the right renal artery within a device size.There does not appear to be an angle within the proximal 15mm of abdominal aorta.Aortic angulation distally appears to be 36 degrees.As reported by the physician the deployment inaccuracy may cause migration.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to component migration and occlusion of native vessel.Do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.Incorrect deployment or migration of the endoprosthesis may require surgical intervention.Ifu states: additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.An infrarenal non-aneurysmal aortic neck length has to be at least 15 mm.Key anatomic elements that may affect successful exclusion of the aneurysm include short proximal aortic neck and significant thrombus at the arterial implantation sites, specifically the proximal aortic neck and distal iliac iliac artery interface.The pre-treatment images revealed that the aortic neck length was 11mm.Per ifu an infrarenal non-aneurysmal aortic neck length has to be at least 15 mm.
 
Event or Problem Description
On (b)(6) 2020, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Reportedly, during the procedure, the gore® excluder® aaa endoprosthesis featuring c3® delivery system migrated distally a little (distance unknown) and the physician decided to implant the aortic cuff.Upon deployment, the gore® excluder® aaa endoprosthesis aortic extender component jumped forward and covered both renal arteries.The physician managed to get an oscar sheath into both renal arteries fast and pulled down the extender fabric, and placed atrium stents in the renal arteries.An excellent final result was achieved.Reportedly, there was nothing in patient¿s anatomy caused or contributed to the event.As reported by the physician the deployment inaccuracy may cause migration.The patient tolerated the procedure and on (b)(6) 2020 was discharged from the hospital.
 
Additional Manufacturer Narrative
Additional information: g: section 5;.H6: method code 2.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9714811
Report Number3013164176-2020-00026
Device Sequence Number14353273
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberPLA280300
Device Catalogue NumberPLA280300
Device Lot Number20298448
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR